Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Norman, OK

May 29, 2018Harper County, Oklahoma

NWS Norman, OK issued this special weather statement at May 29, 2018, 3:13 PM CDT for Harper County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2018, 3:13 PM CDT (20:13 UTC)
Expired
May 29, 2018, 3:45 PM CDT
In force
32 min
Issued by
NWS Norman, OK

County Harper County, OK

The radar

The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS84 KOUN 292013
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
313 PM CDT TUE MAY 29 2018
 
OKZ004-292045-
Harper OK-
313 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
345 PM CDT...

AT 309 PM CDT, a strong thunderstorm was located 9 miles northeast of
Rosston, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9963 3683 9979 3691 9999 3700 9999
TIME...MOT...LOC 2009Z 208DEG 16KT 3694 9985 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 29, 2:35 PM CDT, 38 minutes earlier.

Area forecast discussion, May 29, 2:35 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
235 PM CDT Tue May 29 2018

.DISCUSSION...
Expect storms to develop within the next couple of hours across
northwest Oklahoma with the potential of isolated to scattered
storms south along the dryline. We will likely see some severe
storms late this afternoon and this evening. Storms in northwest
Oklahoma and southwest Kansas are expected to evolve into a storm
complex that will move east and southeast toward north central and
central Oklahoma. The latest hazardous weather outlook has our
current thinking on this evolution and expected types of severe
weather. Have likely POPs associated with this complex overnight.
Storms will likely be east of our area by 12z. We may see another
complex is expected to move across northern Oklahoma on Wednesday
evening. Otherwise, hot temperatures are expected through much of
the week with not-quite-as-hot temperatures expected by this
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  93  74  98 /  40  10  10   0
Hobart OK         70  98  73 105 /  20   0  10   0
Wichita Falls TX  74 100  77 104 /  10   0   0   0
Gage OK           65  90  66  98 /  50   0  30  10
Ponca City OK     68  91  71  93 /  70  10  70  20
Durant OK         72  93  74  95 /  30  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, May 29, 11:46 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1146 AM CDT Tue May 29 2018

OKZ004>048-050>052-TXZ083>090-301700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1146 AM CDT Tue May 29 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a Enhanced Risk of severe thunderstorms today and tonight.

.Location...
The Enhanced Risk is generally along and northwest of a line from
Blackwell to Kingfisher to Fort Cobb to Erick. To the south and
east of the Enhanced Risk, there is also a Slight Risk of severe
thunderstorms generally north of a line from McAlester to Sulphur
to Walters Oklahoma to Vernon and Quanah Texas. There is a
Marginal Risk of severe thunderstorms for the remainder of the
area.

.Timing...
The most likely time for severe storms will be from 4 pm through
about 3 am Wednesday.

.Impacts...
Hail up to the size of baseballs and damaging wind gusts up to 80
mph will be the primary hazards. There is a low potential for
tornadoes, mainly with isolated storms this afternoon and early
evening in western Oklahoma. Locally heavy rainfall may also lead
to flash flooding, especially across the northern half of
Oklahoma.

.Discussion...
A dryline will set up in the eastern Oklahoma and Texas panhandles
or far western Oklahoma this afternoon. Isolated to scattered
storms may develop or move into western Oklahoma as early as 4 PM.
The most likely area for thunderstorm development will be in
northwest Oklahoma, although isolated to scattered thunderstorms
may form farther south on the dryline toward southwestern Oklahoma
and western sections of north Texas. The stronger storms will be
capable of producing baseball size hail, wind gusts of 70 mph, and
the potential for isolated tornadoes.

Through the evening, storms in northwest Oklahoma and southwest
Kansas are expected to evolve into a storm complex that will
spread east and southeast through the enhanced risk area through
the evening and into the early Wednesday morning hours. These
storms will have the potential to produce 80 mph wind gusts,
golfball size hail, and heavy rainfall.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
A few thunderstorms will remain possible over central, eastern,
and southeastern Oklahoma through Wednesday morning. Scattered
thunderstorms may then develop across northern Oklahoma Wednesday
night through early Thursday morning.

.Heat...
Triple digit heat is expected across the western third of Oklahoma
and western north Texas by the middle of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 29, 9:23 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
923 AM CDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             VICI                    36.15N 99.30W
05/29/2018  E1.75 INCH       DEWEY              OK   COUNTY OFFICIAL

&&

JP
Special weather statement, May 29, 3:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
313 PM CDT TUE MAY 29 2018

OKZ004-292045-
Harper OK-
313 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
345 PM CDT...

AT 309 PM CDT, a strong thunderstorm was located 9 miles northeast of
Rosston, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9963 3683 9979 3691 9999 3700 9999
TIME...MOT...LOC 2009Z 208DEG 16KT 3694 9985

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:37 PM CDTSpecial Weather StatementOUNHarper23 min
May 28, 11:00 PM CDTSpecial Weather StatementOUNHarper45 min
May 28, 11:36 PM CDTSpecial Weather StatementOUNHarper39 min
May 29, 12:09 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward51 min
May 29, 12:56 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward49 min
May 29, 1:19 AM CDTSevere Thunderstorm WarningOUNEllis, Woodward56 min
May 29, 1:44 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward46 min
May 29, 2:22 AM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward38 min
May 29, 3:05 AM CDTSpecial Weather StatementOUNBlaine40 min
May 29, 3:50 PM CDTSpecial Weather StatementOUNHarper25 min
May 29, 4:20 PM CDTSevere Thunderstorm WarningOUNHarper40 min
May 29, 4:53 PM CDTSevere Thunderstorm WarningOUNHarper, Woods52 min
May 29, 5:42 PM CDTSevere Thunderstorm WarningOUNWoods48 min
May 29, 6:04 PM CDTSevere Thunderstorm WarningOUNHarper41 min
May 29, 6:09 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward51 min
May 29, 6:45 PM CDTSevere Thunderstorm WarningOUNHarper45 min
May 29, 6:53 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills37 min
May 29, 6:56 PM CDTAreal Flood WarningOUNWoods, Woodward3 hr
May 29, 6:57 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward48 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.